Alert archive / Michigan / Gale Warnings in 2025
Gale Warning 40, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Dec 29, 2025, 3:04 PM EST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2025, 3:04 PM EST (20:04 UTC)
- Expired
- Dec 30, 2025, 11:00 AM EST
- In force
- 20 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
582 WHUS73 KAPX 292004 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 304 PM EST Mon Dec 29 2025 LMZ323-341-342-344>346-300600- /O.CAN.KAPX.SR.W.0002.000000T0000Z-251230T0600Z/ /O.NEW.KAPX.GL.W.0040.251229T2004Z-251230T0900Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 304 PM EST Mon Dec 29 2025 ...GALE WARNING IN EFFECT UNTIL 4 AM EST TUESDAY... ...STORM WARNING IS CANCELLED... * WHAT...Highest gusts up to 40 kts from the northwest and highest waves around 16 feet. * WHERE...Portions of Lake Michigan. * WHEN...Until 4 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LSZ321-322-300600- /O.CAN.KAPX.SR.W.0002.000000T0000Z-251230T0600Z/ /O.NEW.KAPX.GL.W.0040.251229T2004Z-251230T0900Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 304 PM EST Mon Dec 29 2025 ...GALE WARNING IN EFFECT UNTIL 4 AM EST TUESDAY... ...STORM WARNING IS CANCELLED... * WHAT...Highest gusts up to 45 kts from the northwest and highest waves around 15 feet. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...Until 4 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LHZ345>349-300600- /O.CON.KAPX.SR.W.0002.000000T0000Z-251230T0600Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 304 PM EST Mon Dec 29 2025 ...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...Highest gusts up to 50 kts from the northwest and highest waves around 16 feet. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, St Ignace to False Detour Channel, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Storm force winds and hazardous highest waves will capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
3 follow-up statements
450 WHUS73 KAPX 300303 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1003 PM EST Mon Dec 29 2025 LHZ345>349-301115- /O.CAN.KAPX.SR.W.0002.000000T0000Z-251230T0600Z/ /O.EXB.KAPX.GL.W.0040.000000T0000Z-251230T1400Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1003 PM EST Mon Dec 29 2025 ...GALE WARNING IN EFFECT UNTIL 9 AM EST TUESDAY... ...STORM WARNING IS CANCELLED... * WHAT...Highest gusts up to 45 kts from the northwest and highest waves around 14 feet. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, St Ignace to False Detour Channel, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...Until 9 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LSZ321-322-301115- /O.EXT.KAPX.GL.W.0040.000000T0000Z-251230T1200Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1003 PM EST Mon Dec 29 2025 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST TUESDAY... * WHAT...Highest gusts up to 45 kts from the northwest and highest waves around 14 feet. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...Until 7 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LMZ323-341-342-344>346-300900- /O.CON.KAPX.GL.W.0040.000000T0000Z-251230T0900Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1003 PM EST Mon Dec 29 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...Highest gusts up to 40 kts from the northwest and highest waves around 13 feet. * WHERE...Portions of Lake Michigan. * WHEN...Until 4 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
538 WHUS73 KAPX 300753 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 253 AM EST Tue Dec 30 2025 LMZ323-341-342-344>346-301600- /O.CAN.KAPX.GL.W.0040.000000T0000Z-251230T0900Z/ /O.NEW.KAPX.SC.Y.0136.251230T0753Z-251231T0000Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 253 AM EST Tue Dec 30 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 9 feet. * WHERE...Portions of Lake Michigan. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ321-322-301600- /O.EXT.KAPX.GL.W.0040.000000T0000Z-251230T1600Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 253 AM EST Tue Dec 30 2025 ...GALE WARNING NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Highest gusts up to 40 kts from the northwest and highest waves around 12 feet. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...Until 11 AM EST this morning. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ LHZ345>349-301600- /O.EXT.KAPX.GL.W.0040.000000T0000Z-251230T1600Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 253 AM EST Tue Dec 30 2025 ...GALE WARNING NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Highest gusts up to 45 kts from the northwest and highest waves around 12 feet. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, St Ignace to False Detour Channel, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...Until 11 AM EST this morning. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
814 WHUS73 KAPX 301559 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1059 AM EST Tue Dec 30 2025 LHZ345>349-310000- /O.EXP.KAPX.GL.W.0040.000000T0000Z-251230T1600Z/ /O.EXB.KAPX.SC.Y.0136.251230T1600Z-251231T0900Z/ /O.NEW.KAPX.GL.A.0025.251231T1500Z-260101T1500Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1059 AM EST Tue Dec 30 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING... * WHAT...For the Small Craft Advisory, Highest gusts up to 40 kts from the northwest and highest waves around 9 feet expected. For the Gale Watch, Highest gusts up to 35 kts from the northwest and highest waves around 8 feet possible. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, St Ignace to False Detour Channel, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...For the Small Craft Advisory, until 4 AM EST Wednesday. For the Gale Watch, from Wednesday morning through Thursday morning. * IMPACTS...Strong winds can cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and highest waves. && $$ LSZ321-322-310000- /O.EXP.KAPX.GL.W.0040.000000T0000Z-251230T1600Z/ /O.EXB.KAPX.SC.Y.0136.251230T1600Z-251231T0900Z/ /O.NEW.KAPX.GL.A.0025.251231T1500Z-260101T1500Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1059 AM EST Tue Dec 30 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING... * WHAT...For the Small Craft Advisory, Highest gusts up to 30 kts from the northwest and highest waves around 8 feet expected. For the Gale Watch, Highest gusts up to 40 kts from the northwest and highest waves around 11 feet possible. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...For the Small Craft Advisory, until 4 AM EST Wednesday. For the Gale Watch, from Wednesday morning through Thursday morning. * IMPACTS...Strong winds can cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and highest waves. && $$ LMZ323-341-342-344>346-310000- /O.CON.KAPX.SC.Y.0136.000000T0000Z-251231T0000Z/ /O.NEW.KAPX.GL.A.0025.251231T1500Z-260101T0900Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1059 AM EST Tue Dec 30 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * WHAT...For the Small Craft Advisory, Highest gusts up to 30 kts from the northwest and highest waves around 6 feet. For the Gale Watch, Highest gusts up to 35 kts from the northwest and highest waves around 8 feet possible. * WHERE...Portions of Lake Michigan. * WHEN...For the Small Craft Advisory, until 7 PM EST this evening. For the Gale Watch, from Wednesday morning through late Wednesday night. * IMPACTS...Strong winds can cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and highest waves. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Dec 29, 12:55 PM EST, 2 hours 9 minutes earlier. Its key messages:
- Major winter storm impacting northern Michigan through tonight, bringing strong winds with gusts 40-50+ mph leading to localized blizzard conditions, and heavy accumulating snow. Strong winds and ice accumulations on power lines and tree limbs may cause local power outages.
- Wintry pattern continues across the Great Lakes through the remainder of next week with colder temperatures.
Area forecast discussion, Dec 29, 12:55 PM EST, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1255 PM EST Mon Dec 29 2025
.KEY MESSAGES...
- Major winter storm impacting northern Michigan through
tonight, bringing strong winds with gusts 40-50+ mph leading
to localized blizzard conditions, and heavy accumulating
snow. Strong winds and ice accumulations on power lines and
tree limbs may cause local power outages.
- Wintry pattern continues across the Great Lakes through the
remainder of next week with colder temperatures.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 308 AM EST Mon Dec 29 2025
A rapidly deepening surface low will continue lifting through
the Great Lakes early today. Across eastern Upper, precipitation
has transitioned to all snow overnight as rapid cooling aloft
eliminated the warm nose. Forcing on the northern side of the
low remains impressive, with strong deformation driven ascent
and a maturing trowal lifting through the area. This lift
becomes increasingly well aligned within the favored snow growth
zone through the early morning hours, supporting periods of
heavy snow. Snowfall rates look to approach an inch an hour at
times through the morning before the surface low lifts
northeast. Thinking additional snow accumulations between 10 and
15 inches with localized 18 inches plus will be possible across
eastern upper Michigan with those locally higher amounts likely
across central and eastern locations. South of the Straits, the
transition to snow lagged behind with the strongest trowal
support initially remaining north before gradually sagging
southeast and weakening. Rapid cooling through the vertical
column will support periods of accumulating snow, with
increasingly favorable conditions for Lake MI moisture
contributions through then day, especially near and south of
Grand Traverse Bay. Periods of snow, at times enhanced by lake
processes, will continue through today with the heaviest
expected across northwest Lower.
Winds will be a major impact with this system. Looking at
upstream observations, sustained winds 20 mph with frequent
gusts to 35+ mph look common... further giving confidence in
very windy and downright nasty conditions. Strong cold air
advection combined with rapidly tightening surface pressure
gradient will result in increasingly strong winds today with
high resolution guidance supporting frequent gusts over 40 mph.
Gusts exceeding 50 mph appear very possible at times, especially
across northwest Lower this morning into the afternoon. When
combined with falling and freshly fallen snow, localized
blizzard conditions are likely at times, especially in more
open areas where near whiteout conditions more easily develop.
Given the strength of the winds and layer of ice observed across
the region, power outages remain a concern...With several
reports of outages already noticed.
Tonight, the strong surface low will continue to pull farther
east of the region. While conditions will gradually improve,
gusty winds will persist along with lingering lake driven snow
showers. Additional snowfall amounts should limit to a few
inches, but ongoing blowing and drifting snow will likely
continue to create travel difficulties.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 308 AM EST Mon Dec 29 2025
The extended forecast will remain dominated by broad troughing
and persistent northwest flow aloft, maintaining an active and
notably colder pattern. Aside from lake enhanced snow chances
Tuesday night, there continues to be no clear signals for
additional significant synoptic systems during this time.
Temperatures look to be colder than normal, with many locations
struggling to rise out of the teens Wednesday through Friday.
Overnight lows will frequently dip into the single digits, with
some areas potentially falling below zero...not to mention wind
chill making it feel even colder. This colder regime will
support periodic lake effect snow chances through the remainder
of the week.
&&
.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1251 PM EST Mon Dec 29 2025
Snow & snow showers will continue through this afternoon, with
strong winds and visibility drops to between 1/4 and 1 SM at
times. KAPN & KTVC and KPLN will be the most susceptible to
continued lake effect snow and low VSBYs. Snow intensity
generally decreases through this evening, becoming snow showers
overnight with rising VSBYs. Northwest wind gusting to 35 to 45
KTs, peak winds a little higher. Slow diminishing of winds this
evening and into the overnight. CIGs largely MVFR, but
occasionally IFR early this afternoon.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...Winter Storm Warning until 1 AM EST Tuesday for MIZ016>018-
020>023-025>027-031-032-098-099.
Winter Storm Warning until 7 PM EST this evening for MIZ024-
028-033-086>088-095>097.
Winter Weather Advisory until 7 PM EST this evening for MIZ029-
030-034>036-041-042.
MARINE...Storm Warning until 1 AM EST Tuesday for LHZ345>349.
Storm Warning until 1 AM EST Tuesday for LMZ323-341-342-
344>346.
Storm Warning until 1 AM EST Tuesday for LSZ321-322.
&&
SHORT TERM...NSC
LONG TERM...NSC
AVIATION...JLDHazardous weather outlook, Dec 29, 10:04 AM EST, 5 hours before
Hazardous Weather Outlook National Weather Service Gaylord MI 1004 AM EST Mon Dec 29 2025 MIZ016>018-020>036-041-042-086>088-095>099-301515- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 1004 AM EST Mon Dec 29 2025 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Today and tonight. A significant winter will continue to impact northern Michigan through this evening. Please see the latest Winter Storm Warnings and Winter Weather Advisory for additional details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periodic chances for accumulating lake enhanced snow will continue through next week. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snow and ice amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-301515- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1004 AM EST Mon Dec 29 2025 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Today and tonight. Storm force gusts expected into tonight across nearshore waters. Please see the latest marine forecasts and headline information for additional details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
In the hours before
Local storm report, Dec 29, 11:58 AM EST, 3 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
1158 AM EST Mon Dec 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 AM Snow 1 N Saint Ignace 45.88N 84.73W
12/29/2025 M12.0 Inch Mackinac MI Trained Spotter
11 inches through 1030am, with an additional
inch in the following 45mins.
0800 AM Snow Lake Ann 44.73N 85.84W
12/29/2025 E7.5 Inch Benzie MI Public
Reports of 7-8 inches in the Lake Ann area
thru 8am.
1000 AM Snow 1 NNE Indian River 45.43N 84.61W
12/29/2025 M7.5 Inch Cheboygan MI Trained Spotter
12 hr total thru 10am.
0800 AM Snow Kingsley 44.59N 85.54W
12/29/2025 E6.0 Inch Grand Traverse MI Broadcast Media
Storm total through 8am. Report passed along
by broadcast media.
0800 AM Snow 2 N Suttons Bay 45.00N 85.65W
12/29/2025 M6.0 Inch Leelanau MI Cocorahs
Cocorahs station MI-LL-8 1 NNE Suttons Bay.
0940 AM Snow Honor 44.66N 86.02W
12/29/2025 E6.0 Inch Benzie MI Trained Spotter
12hr total thru 940am.
0700 AM Snow 1 WSW Saint Ignace 45.86N 84.74W
12/29/2025 M5.0 Inch Mackinac MI Cocorahs
Cocorahs station MI-MC-5 St. Ignace 0.6 WSW.
0800 AM Snow Charlevoix 45.32N 85.27W
12/29/2025 M5.0 Inch Charlevoix MI CO-OP Observer
CO-OP Observer station CHRM4 Charlevoix.
0600 AM Snow 1 NNE Curtis 46.21N 85.74W
12/29/2025 M4.5 Inch Mackinac MI Broadcast Media
Delayed report passed along by broadcast
media. Spotter reports having to wade
through 15 inch drifts to get to snow board
to measure snow. Total through 6am.
0630 AM Snow 1 ENE Harbor Springs 45.43N 84.98W
12/29/2025 M4.5 Inch Emmet MI Cocorahs
Cocorahs station MI-EM-5 Harbor Springs 0.7
ENE.
0800 AM Snow 1 SSE Petoskey 45.36N 84.95W
12/29/2025 M4.3 Inch Emmet MI CO-OP Observer
CO-OP Observer station PTYM4 Petoskey NCMC.
0730 AM Snow 2 W Sault Ste. Marie 46.49N 84.40W
12/29/2025 M4.2 Inch Chippewa MI CO-OP Observer
CO-OP Observer station SSMM4 Sault Ste.
Marie.
0800 AM Snow 1 ESE Mancelona 44.90N 85.05W
12/29/2025 M4.0 Inch Antrim MI Cocorahs
Cocorahs station MI-AT-6 Mancelona 0.5 ESE.
0830 AM Snow 1 SW Indian River 45.40N 84.63W
12/29/2025 M4.0 Inch Cheboygan MI Public
Total thru 830am near the south end of Burt
Lake.
0800 AM Snow 1 W Petoskey 45.37N 84.98W
12/29/2025 M3.5 Inch Emmet MI CO-OP Observer
CO-OP Observer station PETM4 Petoskey WWTP.
0700 AM Snow 4 WSW Bates 44.73N 85.51W
12/29/2025 M3.3 Inch Grand Traverse MI CO-OP Observer
CO-OP Observer station TCEM4 Traverse City
4.7 ESE.
0700 AM Snow 2 SE Elmira 45.05N 84.82W
12/29/2025 M3.3 Inch Otsego MI Cocorahs
Cocorahs station MI-OT-19 Elmira 2.2 ESE.
0700 AM Snow 4 WSW Bates 44.73N 85.51W
12/29/2025 M3.3 Inch Grand Traverse MI Cocorahs
Cocorahs station MI-GT-25 Traverse City 4.7
ESE.
0700 AM Snow Lovells 44.80N 84.46W
12/29/2025 M3.2 Inch Crawford MI Cocorahs
Cocorahs station MI-CF-9 Grayling 15.8 NE.
&&Local storm report, Dec 29, 12:01 PM EST, 3 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
1201 PM EST Mon Dec 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM Snow 1 WNW Cheboygan 45.65N 84.48W
12/29/2025 E8.0 Inch Cheboygan MI Amateur Radio
8 inches of snow in the Cheboygan area.
Delayed report; relayed by amateur radio
operator.
&&
FEFLocal storm report, Dec 29, 12:06 PM EST, 2 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
1206 PM EST Mon Dec 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM Non-Tstm Wnd Gst 7 NNE Northport 45.21N 85.55W
12/29/2025 M60 MPH LMZ344 MI Mesonet
Mesonet station GTLM4 6 NE Northport.
0940 AM Non-Tstm Wnd Gst 2 SE Traverse City 44.73N 85.57W
12/29/2025 M58 MPH Grand Traverse MI ASOS
ASOS station KTVC Traverse City - Cherry
Capital Airport.
1139 AM Non-Tstm Wnd Gst 1 WNW Pellston 45.57N 84.80W
12/29/2025 M54 MPH Emmet MI ASOS
ASOS station KPLN Pellston - Rgnl Airport Of
Emmet County.
0929 AM Non-Tstm Wnd Gst 1 SSW Charlevoix 45.30N 85.27W
12/29/2025 M51 MPH Charlevoix MI AWOS
AWOS station KCVX Charlevoix - Municipal
Arpt.
0935 AM Non-Tstm Wnd Gst 2 E Parkdale 44.27N 86.25W
12/29/2025 M51 MPH Manistee MI AWOS
AWOS station KMBL Manistee - Blacker
Airport.
1125 AM Non-Tstm Wnd Gst 1 ESE Roscommon County 44.35N 84.67W
12/29/2025 M49 MPH Roscommon MI ASOS
ASOS station KHTL Houghton Lake - Roscommon
County Airport.
1129 AM Non-Tstm Wnd Gst 1 SSW Gaylord 45.02N 84.68W
12/29/2025 M47 MPH Otsego MI ASOS
ASOS station KGLR Gaylord - Otsego County
Airport.
1110 AM Non-Tstm Wnd Gst 1 N Cadillac 44.27N 85.42W
12/29/2025 M45 MPH Wexford MI AWOS
AWOS station KCAD Cadillac - Wexford Count
Arpt.
1128 AM Non-Tstm Wnd Gst 1 SSE Kinross 46.25N 84.47W
12/29/2025 M45 MPH Chippewa MI AWOS
AWOS station KCIU Kinross - Chippewa County
International Arpt.
0856 AM Non-Tstm Wnd Gst 6 S Cathro 45.07N 83.57W
12/29/2025 M44 MPH Alpena MI ASOS
ASOS station KAPN Alpena - Phelps Collins
Field.
0951 AM Non-Tstm Wnd Gst 3 SSE East Tawas 44.25N 83.46W
12/29/2025 M42 MPH Iosco MI Mesonet
Mesonet station XTAW Tawas Point.
1130 AM Non-Tstm Wnd Gst 1 SSW Rogers City 45.40N 83.82W
12/29/2025 M40 MPH Presque Isle MI AWOS
AWOS station KPZQ Rogers City - Presque Isle
County Arpt.
&&
FEFLocal storm report, Dec 29, 12:10 PM EST, 2 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
1210 PM EST Mon Dec 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Snow 2 WNW South Boardman 44.64N 85.28W
12/29/2025 E4.5 Inch Kalkaska MI Broadcast Media
Delayed report, relayed by broadcast media.
Storm total thru 8am.
&&
FEFLocal storm report, Dec 29, 2:12 PM EST, 52 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
212 PM EST Mon Dec 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM Snow 2 ENE Otsego Lake State 44.94N 84.65W
12/29/2025 E7.0 Inch Otsego MI NWS Employee
Storm total (14 hours).
&&
JZNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.